MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by the user facility that after the placement of the stent it was sucked back up into the ureteral orifice and the surgeon spent an hour trying to retrieve the stent.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.A section of the device did not remain inside the patient¿s body.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.One used universa firm ureteral stent set was returned for investigation without the package or any identifying information.The tether was not returned with the stent.Physical examination of the returned device revealed that the proximal coil measured 23mm, which is outside the specified 13-18mm.No other out of specification conditions were noted.There is no evidence of the cause of the out of specification proximal coil, or that it¿s out of measure diameter caused the reported issue.The definitive root cause for the reported issue cannot be determined based on the information/evidence provided.A review of the device history records for this set of components revealed no non-conformances during the manufacturing process that would have caused or contributed to the reported issue.A review of complaint history for this product/lot number combination revealed there have been no other complaints received.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6243230
Report Number1820334-2017-00008
Device Sequence Number10979163
Product Code FAD
UDI-Device Identifier10827002234083
UDI-Public(01)10827002234083(17)190823(10)7219130
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-630-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date01/11/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;